Delaware, 2013Damaging Wind in Delaware, July 22, 2013
July 22, 2013 · NWS PHI · 1 event in 1 county or zone
The combination of a stalled frontal boundary, extending from the Pennsylvania/Maryland border eastward across southern New Jersey, and a series of upper level disturbances resulted in numerous slow-moving thunderstorms from the afternoon of the 22nd through the early morning of the 23rd. These thunderstorms produced heavy rain and some wind damage in New Castle County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of a stalled frontal boundary, extending from the Pennsylvania/Maryland border eastward across southern New Jersey, and a series of upper level disturbances resulted in numerous slow-moving thunderstorms from the afternoon of the 22nd through the early morning of the 23rd. These thunderstorms produced heavy rain and some wind damage in New Castle County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 22, 2:54 PM EST, 2 hours 22 minutes earlier.
Area forecast discussion, Jul 22, 2:54 PM EST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
354 PM EDT MON JUL 22 2013
.SYNOPSIS...
LOW PRESSURE FROM THE OHIO VALLEY TO THE DELMARVA TODAY WILL ORGANIZE
INTO ONE PRIMARY LOW OVER SOUTHEASTERN NEW YORK STATE LATE TUESDAY
AFTERNOON. IN ITS WAKE...WEAK HIGH PRESSURE OVER THE UPPER MIDWEST
ON TUESDAY WILL FOLLOW INTO THE NORTHEAST UNITED STATES WEDNESDAY
AND POSSIBLY MAINTAIN A DRY PLEASANT INFLUENCE HERE THURSDAY AND
FRIDAY. COMPLEX LOW PRESSURE AND ASSOCIATED FRONTAL SYSTEMS WILL
GRADUALLY EVOLVE FROM THE GREAT LAKES TO THE EAST COAST THURSDAY
THROUGH NEXT WEEKEND WITH AN EVENTUAL COLD FRONTAL PASSAGE SLATED
FOR LATE SUNDAY OR MONDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A FRONTAL BOUNDARY REMAINS DRAPED BASICALLY ALONG THE PA/MD BORDER,
EASTWARD INTO SOUTHERN NEW JERSEY. SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO DEVELOP ON THE NORTHERN SIDE OF THE FRONTAL BOUNDARY
LATE THIS AFTERNOON INTO THIS EVENING AS AN INITIAL PIECE OF
VORTICITY IS SLIDING ACROSS OUR AREA. A SECOND PIECE OF VORTICITY
WILL SLIDE ACROSS OUR NORTHEASTERN ZONES LATER THIS EVENING, KEEPING
THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS ACROSS THE AREA. WE
STILL KEEP SHOWERS AND THUNDERSTORMS SOUTH OF THE BOUNDARY AS THE
AIRMASS REMAINS UNSTABLE, SO SHOWERS/STORMS COULD FIRE THERE AT ANY
TIME AS WELL. PW VALUES REMAIN QUITE HIGH IN THE RANGE OF 2-2.25
INCHES, SO VERY HEAVY RAINFALL COULD FALL VERY QUICKLY. ALSO, STORMS
ARE NOT MOVING VERY QUICKLY, GENERALLY DRIFTING TO THE NORTH TO
NORTHEAST.
THERE COULD BE A BREAK AFTER SUNSET ONCE THE SECOND VORTICITY
IMPULSE PASSES BY OUR AREA AND DAYTIME INSTABILITY WANES. HOWEVER,
PRECIPITATION CHANCES COULD INCREASE ONCE AGAIN OVERNIGHT TOWARD
MIDNIGHT, ESPECIALLY ACROSS OUR WESTERN ZONES, AS ANOTHER PIECE OF
ENERGY LIFTS ACROSS CENTRAL PENNSYLVANIA. THE GFS AND NAM DIFFER
WITH THEIR TIMING OF THIS IMPULSE AS THE GFS IS MORE OVERNIGHT AND
THE NAM IS CLOSER TO DAYBREAK. BOTH THE GFS AND NAM DO KEEP THE MORE
CONSISTENT, HEAVY RAINFALL TO OUR NORTH AND WEST, BUT THERE COULD BE
A PERIOD OF MODERATE TO HEAVY RAINFALL FOR SOME OF THE AREA.
OVERNIGHT LOWS TONIGHT WERE A BLEND OF THE MAV/MET MOS WITH SLIGHTLY
MORE EMPHASIS ON THE WARMER MAV.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
SHOWERS AND THUNDERSTORMS REMAIN A GOOD POSSIBILITY INTO TUESDAY AS
A SHORT WAVE TROUGH ALOFT WILL BE SLIDING ACROSS THE AREA DURING THE
DAY. THE FRONT THAT WAS DRAPED ACROSS OUR AREA TODAY /MONDAY/ IS
EXPECTED TO HAVE LIFTED NORTH OF OUR AREA BY DAYBREAK TUESDAY. THERE
WILL REMAIN A FAIR AMOUNT OF INSTABILITY AND PW VALUES ARE EXPECTED
TO REMAIN AROUND 2-2.25 INCHES AGAIN, SO HEAVY RAIN WILL REMAIN A
POSSIBILITY, ESPECIALLY AS WE MOVE INTO THE AFTERNOON AND ANY
THUNDERSTORMS DEVELOP. HIGHEST POPS WILL REMAIN FROM LATE MORNING
INTO THE AFTERNOON HOURS WHICH COINCIDES WITH THE TIMING OF THE
VORTICITY IMPULSE.
HIGH TEMPERATURES WILL DEPEND ON HOW MUCH SUN WE GET ON TUESDAY. THE
MAV MOS GIVES THE AREA A FAIR AMOUNT OF SUNSHINE DURING THE DAY,
WHILE THE MET KEEPS THINGS MORE CLOUDY. HENCE THE REASON THE MAV IS
QUITE A BIT WARMER THAN THE MET. THEREFORE WE TOOK A BLEND OF THE
GUIDANCE, WITH THE MAJORITY OF THE WARMER GFS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
**POTENTIAL FOR SEASONABLY COOL SUMMER WEATHER AND NOTICEABLY
LOWER HUMIDITY WED AFTN-FRI**
500 MB: THE OVERALL SYNOPTIC SETUP IS AN UPPER LEVEL TROUGH IN THE
EASTERN UNITED STATES. THIS FEATURE WILL ADJUST AMPLITUDE A FEW
TIMES AS NUMEROUS SHORT WAVES PASS THROUGH THE TROUGH. THIS PATTERN
HAS OPPORTUNITY TO CONTINUE THE RECENT EVOLUTION TO BEING WET HERE
IN OUR CWA FOR MUCH OF THE UPCOMING WEEK BUT...THE PAST SEVERAL CYCLES
OF THE GFS GGEM MODELS AND THEIR ENSEMBLES PREFER TO DELIVER AN EXTENDED
PERIOD OF PLEASANT WEATHER TO OUR AREA WEDNESDAY INTO EARLY SATURDAY.
FOR NOW...MOST OF THE OF THE 12Z/22 MODELS AGREE ON THE DRY SCENARIO
FOR SEVERAL DAYS EXCEPT POSSIBLY THE NAM AND UKMET.
THIS DETERMINISTIC FORECAST IS BASED ON THE DRIER SCENARIO BUT AM NOT
CONVINCED. ADJUSTMENTS IN THE SHORT WAVE STRUCTURE COULD MAKE FOR
A WETTER OUTCOME THURSDAY NIGHT AND FRIDAY.
TEMPERATURES: CALENDAR DAY AVERAGES STILL PROBABLY ABOVE NORMAL THROUGH
WEDNESDAY AND THEN FINALLY THURSDAY AND FRIDAY..FINALLY!...BOTH DAYS
SHOULD BE BELOW NORMAL. NEAR OR SLIGHTLY ABOVE NORMAL TEMPS ARE OUTLOOKED
SAT-MON.
ANY CALENDAR DAY BELOW NORMAL TEMPS IN OUR AREA ARE NOTEWORTHY...IN
THAT VIRTUALLY EVERY DAY HERE HAS BEEN ABOVE NORMAL SINCE THE 22ND-
23RD OF JUNE! PLEASE SEE THE CLIMATE SECTION FOR DETAILS.
THE FCST LOW TEMP OF AROUND 64 FOR PHILADELPHIA THURSDAY MORNING
THE 25TH IS PROJECTED TO BE THE COOLEST SINCE THE 61 DEGREES OF
JUNE 22!
THE FORECAST TEMPS/DEWS/WINDS FOR TUE NIGHT-WED NIGHT ARE A 50 50
BLEND OF THE 12Z/22 GFS/NAM MOS (STAT GUIDANCE) WITH 03Z/22 SREF
PROBS BLENDED FOR THE POPS.
THEREAFTER...THE 15Z/22 HPC-WPC GUIDE WAS USED AS THE BASE INFORMATION
FOR WED-MON WITH OCNL STEADYING BLENDS OF THE 08Z/22 KPHI FCST AND
THE NEW 12Z/22 GFS MEX MOS AS WELL AS A CHECK OF THE 12Z UK AND EC.
TUESDAY NIGHT...LEFTOVER SHOWERS AND SCT TSTMS WITH HEAVY RAIN
DIMINISHING AND EVENTUALLY ENDING FM W TO E AS THE PRIMARY TROUGH
SHIFTS OFFSHORE. ITS POSSIBLE THAT THE EVENING REMAINS MAY QUIT
FOR 6 HOURS AND THAT ONE FINAL LINE OF SHOWERS AND ISOLATED TSTMS
WILL CROSS THE POCONOS AND NORTHERN NEW JERSEY BETWEEN 06Z-10Z/24
(LATE TUESDAY NIGHT). SO THE FCST POPS AND TIMING SCENARIO OF THE
SHOWERS FOR TUESDAY NIGHT IS FCST WITH MUCH BELOW AVERAGE
CONFIDENCE.
WEDNESDAY...EVENTUALLY LOWER HUMIDITY DURING THE AFTERNOON FOR AT
LEAST A DAY AND MAYBE ONE OF THE MOST ENJOYABLE AFTERNOONS OF THE
WEEK. PLENTY OF SUNSHINE IS EXPECTED. THE NORTHWEST WIND SHOULD
GUST TO 15 MPH.
WEDNESDAY NIGHT...FAIR...DRY AND COOLER THAN NORMAL. COOLEST SINCE
AROUND JUNE 22.
THURSDAY FRIDAY...HAVE FCST AN ESSENTIALLY DRY SEASONABLY COOL
SCENARIO DESPITE TROUGHING ALOFT. HIGH PRESSURE SPREADS TO OUR
NORTH. THIS PORTION OF THE FCST HAS BELOW AVG CONFIDENCE. WARM
AIR ADVECTION MAY BE MORE SIGNIFICANT THAN NOW MODELED WITHIN THE
12Z/22 GUIDANCE. THAT COULD RESULT MORE CLOUD COVER...HIGHER RH
AND A CHANCE OF SHOWERS.
SATURDAY...WAA IN PROGRESS AND THIS MAY PRODUCE SCT SHOWERS AND
ISOLATED TSTMS LATE IN THE DAY OR AT NIGHT.
SUNDAY...CFP APPROACHING FROM THE WEST WITH A CHANCE OF SHOWERS
AND TSTMS. CONFIDENCE AVG. THE FCST POPS ARE PROBABLY TOO LOW.
MONDAY...THE CFP MAY HANG UP ALONG THE COAST DEPENDING ON WHETHER
ANOTHER SHORT WAVE PASSES THROUGH THE BOTTOM OF THE TROUGH OVER THE
OHIO VALLEY? CONFIDENCE AVG.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
TAFS ARE GENERALLY VFR OUTSIDE OF SHOWERS/THUNDERSTORMS THIS
AFTERNOON AND WILL REMAIN SO INTO THIS EVENING. THERE IS AN AREA
OF SHOWERS AND THUNDERSTORMS LOCATED ACROSS MUCH OF NORTHEAST
PENNSYLVANIA AND NORTHERN/CENTRAL NEW JERSEY. THERE WILL REMAIN
THE POSSIBILITY THAT SHOWERS AND/OR THUNDERSTORMS COULD DEVELOP
SOUTH OF THIS AREA THIS AFTERNOON AS WELL. SO WE WILL KEEP THE
TEMPO GROUP FOR THUNDERSTORMS THROUGH THE AFTERNOON. WHERE
SHOWERS/THUNDERSTORMS DO OCCUR, THEY COULD TEMPORARILY REDUCE
VSBYS.
THERE STILL IS A POSSIBILITY OF THUNDERSTORMS LATER THIS EVENING
AND EVEN OVERNIGHT, BUT CONFIDENCE IS LOWER, SO WE WILL KEEP THEM
OUT OVERNIGHT AND GO WITH SHOWERS. WITH A FRONTAL BOUNDARY REMAINING
NEAR THE AREA THIS EVENING AND OVERNIGHT, MVFR CIGS/VSBYS COULD
DEVELOP AGAIN, ESPECIALLY WHERE ANY RAINFALL OCCURS DURING THE DAY.
THEREFORE WE KEEP THE LOWER CONDITIONS IN THE TAFS OVERNIGHT, WITH
THE POSSIBILITY OF IFR TOWARD DAYBREAK.
THE FRONTAL BOUNDARY SHOULD HAVE LIFTED, OR SHOULD BE LIFTING OUT OF
THE AREA AROUND DAYBREAK TUESDAY. THIS SHOULD ALLOW CIGS/VSBYS TO
BEGIN IMPROVING THROUGH THE MORNING, AND EVERYONE SHOULD EVENTUALLY
BECOME VFR BY MID-LATE MORNING. THERE WILL REMAIN THE POTENTIAL FOR
SHOWERS AND POSSIBLY THUNDERSTORMS ON TUESDAY. FOR NOW WE WILL ONLY
HAVE SHOWERS IN THE TAF, AND LET LATER SHIFTS INSERT THUNDERSTORMS
WHEN CONFIDENCE IS HIGHER.
OUTLOOK...
TUESDAY NIGHT...VFR CIGS WITH MVFR/IFR CONDS POSSIBLE IN
SHOWERS/SCT TSTMS/PATCHY ST-FOG. LIGHT S WIND BECOMING NW.
WEDNESDAY...VFR WITH SCT TO BRIEFLY BKN CLOUDS AOA 5000 FT.
NORTHWEST WINDS G15 KNOTS IN THE AFTN.
THURSDAY FRIDAY...FCSTG VFR SCT-BKN CLOUDS AOA 5000 FT. LIGHT
WIND. CONFIDENCE BELOW AVG. A SLIGHT SHIFT IN THE UPPER AIR
PATTERN WOULD INCREASE THE HUMIDITY...LOWER THE CIGS AND ADD
SHOWERS TO THE FCST. FOR NOW... THE FCST IS OPTIMISTIC = DRY.
SATURDAY...PROBABLY VFR...MIGHT BE A LITTLE BIT OF FOG EARLY IN
THE DAY AND SHOWERS OR A TSTM POSSIBLE LATE DAY OR NIGHT.
&&
.MARINE...
CONDITIONS ON THE WATERS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY LEVELS THROUGH TUESDAY. A FRONTAL BOUNDARY WILL LIFT ACROSS
THE WATERS BY TUESDAY MORNING, WHICH WILL SHIFT WINDS FROM MORE
EAST-SOUTHEAST TO SOUTH-SOUTHWEST.
OUTLOOK...
NO MARINE HEADLINES ANTICIPATED THROUGH AT LEAST SATURDAY.
GFS WW3 TENDS TO FORECAST WITH A HIGH BIAS IN SOUTHERLY FLOW WARM
AIR ADVECTION (WAA). THE MODELED AND VERIFIED SSE 3 FT 7 SEC SWELL
OF THIS MORNING PROBABLY EASES TO 2 FT WED AND THU. THEN ON FRI
AND SAT WE EXPECT MOSTLY A 1 FT 10 SEC SWELL. ALL THIS QUIET SEA
STATE IS RELATED TO THE LACK OF ANY TROPICAL SYSTEMS IN OUR
ATLANTIC BASIN.
&&
.TIDES/COASTAL FLOODING...
A COASTAL FLOOD ADVISORY IS IN EFFECT FOR ALL OF OUR COASTAL AREAS
OF NEW JERSEY AND DELAWARE INCLUDING DELAWARE BAY. WITH THE FULL
MOON TONIGHT, DEPARTURES ARE RUNNING ABOUND 0.5-0.75 FEET HIGHER
THAN THE ASTRONOMICAL TIDES. WITH THESE DEPARTURES, MINOR COASTAL
FLOODING IS EXPECTED AROUND THE TIME OF HIGH TIDE.
WE MAY NEED ANOTHER FOR TUESDAY EVENINGS HIGH TIDE CYCLE?
&&
.RIP CURRENTS...
AS PER THE MARINE...WITH NO TROPICAL SYSTEMS IN OUR ATLC BASIN...
DIFFICULT TO DEVELOP A SIGNIFICANT SWELL INDUCING HIGHER RISKS
FOR THE FORMATION OF DANGEROUS RIP CURRENTS.
SEA SURFACE TEMPS ARE TEMPORARILY RISING SO CONDITIONS ARE A BIT
MORE FAVORABLE FOR SWIMMERS....EXCEPTING FOR TODAYS FOG ALONG
PORTIONS OF THE NJ COAST.
LOW RISK FOR RIP CURRENT FORMATION DOES NOT MEAN NO RISK! SWIM
WITHIN THE PRESENCE OF LIFE GUARDS FOR YOUR MOST FAVORABLE SAFE
SWIMMING ODDS.
&&
.CLIMATE...
THE PAST MONTH OF DAILY AVERAGE TEMPERATURES THROUGH JULY 21.
KMPO ABOVE NORMAL EVERY DAY SINCE JUNE 22 WHEN THE CALENDAR DAY
AVERAGE WAS EXACTLY NORMAL (29 CONSECUTIVE DAYS)!
KPHL...ABOVE NORMAL 20 OF 21 DAYS IN JULY AND ADD THE LAST 7 DAYS
OF JUNE OR... 27 OF THE PAST 28 DAYS ABOVE NORMAL!
KGED .. KRDG .. KILG .. KTTN .. KACY .. KABE ALL ABOVE NORMAL
DAILY AVG TEMPERATURES 20 OF 21 DAYS IN JULY (JULY 12TH WAS BELOW
NORMAL).
KABE.. KTTN.. AND KGED: ADD THE LAST 8 DAYS OF JUNE OR 28 OF THE
PAST 29 DAYS ABOVE NORMAL.
KRDG ADD THE LAST 9 DAYS OF JUNE OR 29 OF THE PAST 30 DAYS ABOVE!
ALSO...WE HAVENT POSTED THIS AS AN RER BUT WE'VE BECOME AWARE
THROUGH THE MEDIA THAT PHILADELPHIA HAS A CURRENT STREAK OF 28
CONSECUTIVE DAYS WITH A DAILY LOW TEMPERATURE OF AOA 70F. THAT
EXCEEDS THE PREVIOUS 26 DAY CONSECUTIVE DAY STREAK ENDING JULY
21ST 1876.
KPHL PROJECTIONS FOR THE MONTH OF JULY AS OF 4 AM THE 20TH AND 4AM
THE 21ST WITH LITTLE CHANGE FORESEEN. AN ABOVE NORMAL MONTHLY AVERAGE
IS ASSURED. WE ARE CURRENTLY AT 82.9 DEGREES OR ABOUT 5.1 DEGREES
ABOVE NORMAL THROUGH JULY 21. SINCE WE ARE TRENDING TO NEAR NORMAL
TEMPERATURES DURING THE LAST WEEK OF JULY...THE MONTHLY AVERAGE
WILL PROBABLY SLIP TO BETWEEN 81 AND 81.5 DEGREES WHICH WOULD
STILL BE A SUBSTANTIAL 3 DEGREES OR SO ABOVE THE PHILADELPHIA
1981-2010 NORMAL OF 78.1!
PHL DID NOT REACH 90 AS OF 315 PM.
&&
.EQUIPMENT...
THE KNEL /LAKEHURST/ TEMPERATURE DATA IS INACCURATE AND HAS BEEN
SINCE ABOUT MARCH 9TH. IT IS RUNNING ABOUT 8 TO 10 DEGREES TOO
WARM AND THE PROBLEM IS PARTICULARLY NOTICEABLE DURING THE DAYTIME
HOURS. USE OF THIS INFORMATION BY THE NWS WAS SUSPENDED IN EARLY
APRIL HERE AT MOUNT HOLLY WHERE WE NO LONGER POSTED THE
INFORMATION IN OUR HOURLY WEATHER ROUND UP AND THE TWICE DAILY
REGIONAL TEMPERATURE AND PRECIPITATION SUMMARY SENT AT 815 AM AND
PM.
WE ARE DEEPLY CONCERNED WITH RECENT MEDIA REPORTS CITING THIS
ERRONEOUS DATA, AND IN SOME CASES ATTRIBUTING IT TO THE NWS. KNEL
IS A DOD SITE AND HAS BEEN NOTIFIED MULTIPLE TIMES THAT THEIR
DATA IS IN ERROR. NO CORRECTIVE ACTION HAS BEEN TAKEN THAT WE ARE
AWARE OF.
PLEASE BE EXTREMELY CAUTIOUS WITH THIS DATA SET. THE NWS IN MOUNT
HOLLY DOES NOT USE IT. THANK YOU.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...COASTAL FLOOD ADVISORY FROM 7 PM TO 11 PM EDT THIS EVENING FOR
NJZ012>014-020>027.
DE...COASTAL FLOOD ADVISORY FROM 7 PM TO 11 PM EDT THIS EVENING FOR
DEZ002>004.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...DRAG
NEAR TERM...ROBERTSON 353
SHORT TERM...ROBERTSON 353
LONG TERM...DRAG/ROBERTSON 353
AVIATION...DRAG/ROBERTSON 353
MARINE...DRAG/ROBERTSON 353
TIDES/COASTAL FLOODING...353
RIP CURRENTS... 353
CLIMATE... 353
EQUIPMENT... 353Hazardous weather outlook, Jul 22, 3:09 PM EST, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
409 PM EDT MON JUL 22 2013
PAZ054-055-232015-
CARBON-MONROE-
409 PM EDT MON JUL 22 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
LOCAL POOR DRAINAGE FLOODING MAY OCCUR INTO TONIGHT FROM SLOW
MOVING SHOWERS AND SCATTERED THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
LOCAL POOR DRAINAGE FLOODING MAY OCCUR TUESDAY ASSOCIATED WITH
HEAVY SHOWERS AND SCATTERED THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001-MDZ008-012-015-019-020-NJZ001-007>010-015>019-PAZ060>062-070-
071-101>106-232015-
NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-
MORRIS-HUNTERDON-SOMERSET-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-DELAWARE-
PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
409 PM EDT MON JUL 22 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
LOCAL POOR DRAINAGE FLOODING MAY OCCUR INTO THIS TONIGHT
ASSOCIATED WITH HEAVY SHOWERS AND SCATTERED THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
LOCAL POOR DRAINAGE FLOODING MAY OCCUR TUESDAY ASSOCIATED WITH
HEAVY SHOWERS AND SCATTERED THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ002-003-NJZ021-232015-
KENT-INLAND SUSSEX-CUMBERLAND-
409 PM EDT MON JUL 22 2013
...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM TO 11 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
LOCAL POOR DRAINAGE FLOODING MAY OCCUR INTO THIS EVENING
ASSOCIATED WITH HEAVY SHOWERS AND ANY THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
LOCAL POOR DRAINAGE FLOODING MAY OCCUR TUESDAY ASSOCIATED WITH
SCATTERED THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ004-NJZ012>014-020-022>027-232015-
DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
409 PM EDT MON JUL 22 2013
...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM TO 11 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
LOCAL POOR DRAINAGE FLOODING MAY OCCUR INTO THIS EVENING ASSOCIATED
WITH ANY THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
LOCAL POOR DRAINAGE FLOODING MAY OCCUR TUESDAY ASSOCIATED WITH
SCATTERED THUNDERSTORMS.
THERE IS A CHANCE OF MINOR COASTAL FLOODING WITH THE TUESDAY
EVENING HIGH TIDE CYCLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-232015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
409 PM EDT MON JUL 22 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 22, 2:45 PM EST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
345 PM EDT MON JUL 22 2013
NJZ001-007-PAZ054-055-061-062-222145-
CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-SUSSEX NJ-WARREN NJ-
345 PM EDT MON JUL 22 2013
...STRONG THUNDERSTORMS WILL AFFECT NORTHAMPTON...NORTHWESTERN
LEHIGH...SOUTHEASTERN CARBON...SOUTHERN MONROE...SUSSEX AND WARREN
COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF CARBON...
LEHIGH...MONROE...NORTHAMPTON...SUSSEX AND WARREN COUNTIES AT 343 PM
EDT. THE STRONG THUNDERSTORMS WERE GENERALLY MOVING NORTHEAST AT 25
MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STRONG
THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE STRONG
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.
LAT...LON 4131 7457 4121 7437 4092 7468 4090 7471
4092 7473 4091 7478 4082 7484 4071 7497
4068 7505 4069 7585 4118 7515 4116 7515
4114 7508 4109 7503 4110 7500 4118 7489
4129 7484 4135 7475 4135 7471
MEOLASpecial weather statement, Jul 22, 3:30 PM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
430 PM EDT MON JUL 22 2013
NJZ013-020-222130-
OCEAN NJ-WESTERN MONMOUTH NJ-
430 PM EDT MON JUL 22 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN OCEAN AND
SOUTHWESTERN MONMOUTH COUNTIES...
AT 425 PM EDT...A STRONG THUNDERSTORM WAS NEAR SIX FLAGS THEME
PARK...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS. THIS STORM WILL BE NEAR CASSVILLE AROUND 440 PM...JACKSONS
MILLS AROUND 450 PM...FREEWOOD ACRES AROUND 510 PM...JACKSON AROUND
520 PM AND LEISURE KNOLL AROUND 530 PM.
LAT...LON 4012 7413 3992 7436 4012 7457 4026 7441
MEOLA
Special weather statement, Jul 22, 4:10 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
510 PM EDT MON JUL 22 2013
NJZ015-PAZ106-222215-
LOWER BUCKS PA-MERCER NJ-
510 PM EDT MON JUL 22 2013
...A STRONG THUNDERSTORM WILL AFFECT MERCER AND SOUTHEASTERN BUCKS
COUNTIES...
AT 508 PM EDT...A STRONG THUNDERSTORM WAS NEAR FAIRLESS HILLS...
MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS. THIS STORM WILL BE NEAR MORRISVILLE AROUND 520 PM...TRENTON
AROUND 530 PM...LAWRENCEVILLE AROUND 540 PM...EDINBURG AROUND 550
PM...PRINCETON JUNCTION AROUND 600 PM AND HIGHTSTOWN AROUND 610 PM.
LAT...LON 4016 7467 4018 7471 4014 7472 4012 7479
4013 7482 4009 7485 4008 7490 4023 7503
4039 7465 4038 7462 4033 7462 4029 7456
4029 7453 4025 7448
MEOLAThunderstorm Wind, New Castle
- When
- July 22, 5:16 PM EST
- Where
- New Castle County, 4 mi SE of Glasgow
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 39.559, -75.697
A severe thunderstorm knocked down a couple of trees in New Castle County north of the Chesapeake and Delaware Canal between Glasgow and Saint Georges. Several hundred Delmarva Power and Light customers lost power.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Iowa, July 22, 2013$1.3 million · 2 in hail · 70 events
- Hail and Damaging Winds in Kansas, July 22, 2013$988,000 · 1.75 in hail · 18 events
- Hail and Damaging Wind in Wyoming, July 22, 2013$155,000 · 1.75 in hail · 7 events
- Flash Flooding and Flood in New Jersey, July 22 to 23, 2013$100,000 · 5 events
- Tornado and Flash Flooding in Florida, July 22, 2013$100,000 · EF0 · 5 events
- Hail and Damaging Winds in Wisconsin, July 22, 2013$69,000 · 1.5 in hail · 9 events
- Flash Flooding in New York, July 22, 2013$75,000 · 2 events
- Hail and Damaging Winds in Arkansas, July 22, 2013$45,000 · 1.25 in hail · 10 events
- Hail in Wyoming, July 22, 2013$60,000 · 1.75 in hail · 4 events
- Hail in South Dakota, July 22, 2013$40,000 · 1.75 in hail · 8 events
- Tornado and Hail in Wisconsin, July 22, 2013$23,000 · EF0 · 12 events
- Flood in Pennsylvania, July 22, 2013$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 471593.